| Catalog Number |
3545700 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
10/01/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent primary breast reconstruction with 700cc mentor memorygel breast implants experienced suspected bilateral capsular contracture (baker¿s grade unknown) and additional unexplained systemic symptoms post procedure.The left breast was stated to be larger than the right, hard, and have a pulling sensation.This problem was indicated to be bilateral.Additionally, joint pain in the wrist and elbow, weight gain, and horrible heartburn were noted.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.No device issue such as rupture was reported.The root cause of the patient¿s symptoms is unclear.See 1645337-2019-16335 for contralateral prosthesis report.
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 12/19/2019.Device evaluation summary: according to the information received, it was reported that the patient developed generalized illness and capsular contracture.During visual evaluation of the sample it was observed to be intact.No anomalies were observed.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Trends for all complaints of systemic disease and/or responses will continue to be monitored by mentor quality assurance.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.An investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms.Manufacturer reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on (b)(6) 2019.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The explant date was received on 10/21/2019.The device was explanted on (b)(6) 2019.1.Is other serious - uncheck.2.Is required intervention -check.Reason for device explant and/or reoperation: capsular contracture/generalized illness.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Mentor received mw5088324 that was reported for this event.In addition to the symptoms reported previously, the medwatch form indicated memory loss.The medwatch form lists the event date as (b)(6) 2018.However, the date will continue to reflect what was originally reported, (b)(6) 2015, as this is the more conservative approach.Manufacturer¿s reference number: (b)(4).